Alert archive / Georgia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 158, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 8, 2021, 6:46 AM EDT for Coffee County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 6:46 AM EDT (10:46 UTC)
- Expired
- Oct 8, 2021, 7:15 AM EDT
- In force
- 29 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Coffee County, GA
The radar
The Moody AFB radar (KVAX), 90 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 10.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
779
WUUS52 KJAX 081046
SVRJAX
GAC069-081115-
/O.NEW.KJAX.SV.W.0158.211008T1046Z-211008T1115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jacksonville FL
646 AM EDT Fri Oct 8 2021
The National Weather Service in Jacksonville has issued a
* Severe Thunderstorm Warning for...
Northwestern Coffee County in southeastern Georgia...
* Until 715 AM EDT.
* At 645 AM EDT, a severe thunderstorm was located near Ambrose,
moving northeast at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3180 8285 3158 8283 3154 8307 3156 8306
3161 8306 3163 8301 3166 8301 3166 8300
3177 8300 3179 8297 3178 8292 3179 8290
3178 8289 3178 8287
TIME...MOT...LOC 1045Z 245DEG 15KT 3163 8306
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SHASHY1 follow-up statement
919
WWUS52 KJAX 081058
SVSJAX
Severe Weather Statement
National Weather Service Jacksonville FL
658 AM EDT Fri Oct 8 2021
GAC069-081115-
/O.CON.KJAX.SV.W.0158.000000T0000Z-211008T1115Z/
Coffee GA-
658 AM EDT Fri Oct 8 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM EDT
FOR CENTRAL COFFEE COUNTY...
At 658 AM EDT, a severe thunderstorm was located over Ambrose, moving
east at 15 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3173 8300 3178 8285 3175 8285 3158 8283
3154 8307 3156 8306 3161 8306 3163 8301
3166 8301 3166 8300
TIME...MOT...LOC 1058Z 256DEG 13KT 3163 8301
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SHASHYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 8, 3:03 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 8, 3:03 AM EDT, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 303 AM EDT Fri Oct 8 2021 ...STRONG TO ISOLATED SEVERE STORMS EXPECTED TODAY WITH GUSTY WINDS, HAIL AND LOCALIZED FLASH FLOOD POTENTIAL... .NEAR TERM [Through Tonight]... Warm and humid conditions will continue today as low pressure develops along stalled frontal boundary over South Georgia this morning and tracks slowly East-Southeast towards the Atlantic Coastal Waters just off SE GA coast and Brunswick by this evening, then lastly towards the East-Northeast and into the Western Atlc by late tonight. While the surface low reflection will be relatively weak, the mid and upper level shortwave energy passing just north of the region will enhance lift and divergence aloft and expect numerous to widespread showers to break out this morning across inland SE GA and then spread towards coastal SE GA and most of NE FL during the afternoon hours. A combination of these features aloft, just enough diurnal heating to push Max temps into the 80s and Precipitable Water Amounts (PWATs) around 2 inches will combine to produce intense embedded storms ahead of the trailing cold frontal boundary. These will contain gusty winds and heavy rainfall, with isolated severe storms with damaging winds and hail, along with a few storms with some low level rotation and an isolated tornado cannot be ruled out, especially as the activity reaches a weak East Coast sea breeze front that will have pushed into to the I-95 corridor. In addition to the isolated severe potential, the slow movement of the storms could present some localized flash flood potential along the urban areas of the I-95 corridor. This storm activity will continue into the early evening hours until the low pressure pushes offshore and the trailing frontal boundary makes it to the Atlantic Coast during the overnight hours with rainfall chances slowly decreasing through the night as low level winds shift to the Northwest behind the frontal boundary. Low temps should be able to fall into the mid/upper 60s for SE GA and upper 60s/lower 70s for NE FL. As the rainfall ends, and some partial clearing takes place after midnight over inland areas, expect patchy dense fog formation with the potential for widespread dense fog in some locations by sunrise Saturday morning and Dense Fog Advisories may be required. .SHORT TERM [Saturday Through Sunday Night]... Drier air and northerly flow will build in over the region the weekend as ridging amplifies over the northeastern US. PWAT values with measured amounts ranging between 1.15 and 1.5 inches will result in a dramatic reduction in convection for the weekend, with the highest likelihood for isolated to scattered showers occurring in conjunction with diurnal heating. Northerly surface winds will result in the afternoon sea breeze reaching inland to near the I-95 corridor. Daily high temperatures will primarily range within the lower to mid 80s with overnight low temperatures dropping down into the mid 60s for inland areas and in the upper 60s and lower 70s along the coastline. .LONG TERM [Monday Through Thursday]... North-northeasterly flow associated with mostly dry air will gradually become more easterly over the course of next week as the center of high pressure rotation moves to the northeast across northern Georgia, with showers expected to develop with daytime heating primarily along the coast and into north central Florida. Temperatures will experience a mild warming trend towards the end of the week with temps rising above the seasonal average. && .AVIATION... [Through 06Z Saturday] Active weather day expected at TAF sites this afternoon, so current VFR conds with some light fog expected this morning will be the quiet period for the near term. Otherwise, the usual VQQ 1/4SM in FOG expected until observers show up just after sunrise, meanwhile some lower MVFR CIGS likely at GNV at SCT008 BKN015, while the remainder of the TAF sites will mainly keep light fog and SCT clouds in the MVFR range (1500-2500 ft). As wave moves along the frontal boundary and pushes convection into SE GA (SSI TAF site) by the late morning hours 14-21Z, and the NE FL TAF sites by the afternoon hours 16-00Z with predominant MVFR CIGS and SHRA with VCTS, and have included PROB30 groups to account for heavy t'storm activity with mainly MVFR VSBYS/CIGS and gusty winds, but IFR conds not out of the question, but too early to lock down any specific time periods yet. Current model suite does kick showers/storms into the Atlc waters during the evening hours in the 00-06Z time frame and for now have shown some improving conds with higher MVFR CIGS and back to VCSH for weather coverage. && .MARINE... Generally variable winds 5-10 knots today as weak low pressure develops on stationary frontal boundary just north of the waters and then pushes into the waters this evening and then northeast late tonight pulling a cold front through the waters with winds becoming north 10-15 knots for the weekend, then as high pressure builds north of the waters winds become northeast early next week. Strong to severe storms can be expected to push into the waters this afternoon and will continue through the evening hours with strong winds, small hail, frequent lightning and heavy rainfall. Rip Currents: Moderate risk of rip currents continues today with surf/breakers in the 2-4 ft range and elevated water levels expected during times of high tide through the weekend. && .HYDROLOGY... Pockets of heavy rainfall in strong to severe storm activity today will lead to a localized flash flood threat, mainly in urban areas along the I-95 corridor. && .PRELIMINARY POINT TEMPS/POPS... AMG 83 65 82 63 82 / 70 40 20 0 10 SSI 82 69 82 68 82 / 80 50 40 10 20 JAX 86 68 84 67 84 / 80 40 30 10 20 SGJ 85 69 84 70 83 / 80 50 40 20 30 GNV 87 68 84 65 84 / 70 30 30 0 20 OCF 87 69 86 67 86 / 70 30 30 0 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Oct 8, 6:27 AM EDT, 19 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
627 AM EDT Fri Oct 8 2021
GAZ132-133-081115-
Coffee GA-Jeff Davis GA-
627 AM EDT Fri Oct 8 2021
...A strong thunderstorm will impact portions of northern Coffee and
western Jeff Davis Counties through 715 AM EDT...
At 627 AM EDT, Doppler radar was tracking a strong thunderstorm near
Ambrose, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Broxton, Ambrose, Pridgen, Snipesville and Denton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3166 8272 3155 8307 3161 8306 3163 8301
3166 8301 3166 8300 3179 8299 3178 8292
3179 8290 3178 8289 3178 8287 3182 8284
3181 8282 3184 8278 3185 8279 3186 8276
3190 8270 3191 8266
TIME...MOT...LOC 1027Z 243DEG 19KT 3164 8309
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SHASHYThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 8, 6:27 AM EDT | Special Weather Statement | JAX | Coffee | 48 min |
| Oct 8, 7:15 AM EDT | Severe Thunderstorm Warning | JAX | Coffee, Jeff Davis | 60 min |
| Oct 8, 7:23 AM EDT | Special Weather Statement | JAX | Appling | 52 min |
| Oct 8, 7:37 AM EDT | Special Weather Statement | JAX | Coffee | 23 min |
| Oct 8, 7:53 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Atkinson, Bacon, Coffee, Jeff Davis | 52 min |
| Oct 8, 7:58 AM EDT | Areal Flood Warning | JAX | Coffee, Jeff Davis | 3 hr |
| Oct 8, 8:41 AM EDT | Special Weather Statement | JAX | Bacon | 34 min |
| Oct 8, 8:46 AM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 44 min |
| Oct 8, 8:49 AM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Pierce | 26 min |
| Oct 8, 9:18 AM EDT | Special Weather Statement | JAX | Atkinson, Bacon, Pierce | 57 min |
| Oct 8, 9:19 AM EDT | Special Weather Statement | JAX | Wayne | 56 min |
| Oct 8, 9:41 AM EDT | Special Weather Statement | JAX | Brantley, Pierce, Wayne | 34 min |
| Oct 8, 10:15 AM EDT | Special Weather Statement | JAX | Brantley, Glynn, Wayne | 30 min |
| Oct 8, 10:26 AM EDT | Special Weather Statement | JAX | Clinch, Echols, Ware | 49 min |
| Oct 8, 10:41 AM EDT | Special Weather Statement | JAX | Glynn | 49 min |
| Oct 8, 10:44 AM EDT | Severe Thunderstorm Warning | JAX | Brantley, Camden, Glynn, Wayne | 31 min |
| Oct 8, 10:57 AM EDT | Special Weather Statement | JAX | Charlton | 33 min |
| Oct 8, 11:24 AM EDT | Special Weather Statement | JAX | Camden | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.